Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 62, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 24, 2004, 2:08 PM CDT for Refugio County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 24, 2004, 4:00 PM CDT
- In force
- 112 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 74 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 241909
FFWCRP
TXC391-242100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
208 PM CDT THU JUN 24 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REFUGIO COUNTY IN TEXAS
* UNTIL 400 PM CDT
* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM 5 MILES EAST OF REFUGIO
TO NEAR AUSTWELL...MOVING NORTHEAST AT 5 MPH. AREAS OF EASTERN
REFUGIO COUNTY ALONG FM 774 BETWEEN REFUGIO AND AUSTWELL HAVE
RECEIVED 2 TO 3 INCHES OF RAIN SINCE 1 PM. ADDITIONAL RAINFALL
WILL CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS.
* SOME LOCATIONS AFFECTED INCLUDE...
REFUGIO...
TIVOLI...
AUSTWELL...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2847 9717 2833 9739 2811 9722 2826 9714
2832 9678 2849 9690
$$
TMT1 follow-up statement
000
WGUS74 KCRP 242026
FFSCRP
TXC391-242100-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT THU JUN 24 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR REFUGIO COUNTY UNTIL
400 PM CDT THIS AFTERNOON...
AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING FROM WOODSBORO
TO EAST OF REFUGIO SOUTHWARD TO NORTH OF BAYSIDE. DOPPLER RADAR
ESTIMATES OF 3 TO 3 AND HALF INCHES OF RAIN HAVE OCCURRED OVER
EASTERN REFUGIO COUNTY FROM 5 MILES EAST OF REFUGIO TO AUSTWELL
SINCE 1 PM.
FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS IS
LIKELY OCCURRING ALONG FM 774 BETWEEN AUSTWELL AND REFUGIO. MORE
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO DEVELOP AND MOVE
OVER THE SAME AREAS THAT HAVE RECEIVED HEAVY RAINFALL.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.
LAT...LON 2846 9686 2832 9682 2827 9713 2818 9709
2812 9730 2818 9751 2839 9734
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 10:08 AM CDT, 4 hours earlier.
Area forecast discussion, Jun 24, 10:08 AM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1008 AM CDT THU JUN 24 2004 WILL RETAIN SCATTERED CONVECTION ACROSS THE NEARSHORE/OFFSHORE WATERS AS LARGE CONVECTIVE COMPLEX AND ASSOCIATED FORCING CONTINUES. WILL DROP SCEC OVER THESE AREAS AS HIGHER WIND SPEEDS ARE THE RESULT OF CONVECTIVE WIND GUSTS REACHING 30 KNOTS AT TIMES. ANOTHER CYCLONIC SHEAR AXIS ACROSS MEXICO WILL ADVANCE ACROSS THE CWA THIS AFTERNOON/EVENING. A VORTICITY MAXIMUM PER WATER VAPOR IMAGERY WAS ABOUT 75 MILES WEST OF MONCLOVA MEXICO AND WILL MOVE EAST INTO DEEP SOUTH TEXAS. STRONG DIFFLUENCE WILL EXIST ACROSS THE REGION AS THE NOSE OF THE 250HPA JETMAX APPROACHES. DIABATIC HEATING WILL CREATE A MODERATELY UNSTABLE ATMOSPHERE DURING THE AFTERNOON. EXPECT ANOTHER CONVERGENCE ZONE LATER IN THE AFTERNOON AS A SEABREEZE DEVELOPS AND MEETS WITH THE WESTERLY WIND ACROSS THE INTERIOR. HOWEVER...INITIAL SUBSIDENCE WEST OF GLFMEX CONVECTIVE COMPLEX AND THE VORTICITY MAXIMUM REMAINING SOUTH OF THE REGION...WILL INDICATE JUST CHANCE POPS AND SHADE THEM TOWARD THE LOWER END WITH THE ACTIVITY BEGINNING AROUND MID AFTERNOON. WILL INDICATE PARTLY CLOUDY SKIES INITIALLY THEM BECOMING MOSTLY CLOUDY LATE IN THE DAY. MAXIMUM TEMPERATURES APPEAR OKAY BUT WILL ADJUST WINDS. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1206 PM CDT THU JUN 24 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1206 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1 INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND POINTS NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE. WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:35 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 115 min |
| Jun 24, 5:25 AM CDT | Flash Flood Warning | CRP | Calhoun | 95 min |
| Jun 24, 2:34 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 41 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.